AC77 or Madwolf ?

Discussion in 'Fibromyalgia Main Forum' started by fibrorebel, May 30, 2003.

  1. fibrorebel

    fibrorebel New Member

    Have just lately been dealing with extensive restlessness and am wondering if it is due to the anxiety issues (it only seems to happen about this time of night). Thought it was one of the many awful side effects from the prozac, but am not sure. Went off the prozac 9days ago, cold turk due to bad side-effects. Today is first day since that I haven't had the mother of all headaches. Doc said I wouldn't have a problem as the prozac leaves so slowly...
    was he full of it? How long do you think it will take to be rid of the prozac remnants? Sure appreciate you guys!
    love, Rebel
  2. Applyn59

    Applyn59 New Member

    HI,
    I am not a medical professional but I had to
    go off prozac due to severe hives. The dr.
    did not want me going off of it cold turkey. I was on
    40 mg for several years though. I believe I was supposed to taper down every four days. I can't
    remember the specifics. I think Prozac stays in your system for several weeks. Someone who knows more will probably answer.
    Good luck
  3. AC77

    AC77 New Member

    were you onit and what dose. what was your prior anxirty level 1-10 before prozac and now, today?

    Prozac can last Up to 5 weeks in the system, some less.
    The higher the dose and the longer taken the more withdrawl.
    Prozac withdrawl seems rarer to me because of this. and in fact, is given in place of paxil due to its long half-life as a titration med. I used to take 60mgs and stopped cold turkey..no issues..just more depression.

    We are each individual. If you think the Prozac was helping then you can go back on it and titrate down, as you feel ready. It comes in 10mgs tabs and a syrup, so going down on dose is not hard, like with the caps.

    Restlessness from these meds can rarely be akasthesia. Or otherwise known as restlessness and a need to pace and is often seen as agravated depression, when in fact it's the med causing it. Docs often UP the dose to compensate, wrongly, making the restelessness longer. You can try BENADRYL (get generic, diphenhydramine) 25-50 mgs at bedtime, to see if it helps. I am willing to bet it may. The addition of a low dose of a benzo unril you are over this anxiety 'hump' is plausabile.
    0.25mgs of Klonopin BID, increasing to .5mgs BID Max. would be a good choice.
  4. fibrorebel

    fibrorebel New Member

    AC- Have been on Prozac for a bit over 2 mos, taking 20mgs
    per day, before the prozac was on Zoloft 50 mgs aday since
    last September. Both were to somewhat deal with anxiety not depression. Neither really helped much with the anxiety, and the prozac was just a flat out nightmare!!Kept me awake, caused depression (severe), agitation beyond belief, irritated my IBS, killed my libido (definitely not a good thing), trembling was awful (accidently kicked doc when he was sitting too close to me,LOL)...If I was dealing with depression I might be more willing to risk the future poss. outcomes of taking SSRIs, he gave me a script for Elavil to help with the sleep, but I haven't taken it yet as I only had the insomnia since taking the prozac. As it is a tricyclic a.d. I am not anxious to take it if not needed. I have a script of xanax to take for the attacks but was told to only take occasionally, yet this is the only thing I have found to be effective. Ahhhh....frustration! Another thing going against the Elavil is the sun sensitivity, I still like to tan a bit as I feel and look better, yes I know;VANITY. I just really needed to know your opinion as to whether this restlessness
    in early evening is due to anxiety or if it is residual effects of coming off the prozac...I never had extensive anxiety problems until late summer last year and have had a SSRI ever since so don't know the more advanced symptoms of anxiety. Thanks for taking time with this I know you have your own stuff going on...BTW, did you get my response to your other post about taking Rutin? It works like a dream and fast, not one of those that you have to wait for awhile to see if it works! love, Rebel
  5. AC77

    AC77 New Member

    Yes, I am having my mother pick some Rutin up at the health food store near her, which is very good one. Thank you. She is going to try it to for varicose veins and me for my little problem!

    It don't think you are going through withdrawl to be honest.
    Sounds a little like 'typical' prozac B.S. side-effects.

    Celexa/Lexapro really are my choice for anxiety disorders and then Effexor XR in low dose next, say 37.5mgs then up to 75mgs. Many People love it or hate it. It does have a withdrawl syndrome if not down titrated, slowly. Fill your Xanax script, and take it when needed, stay low and go slow! 0.25mgs at a time. Elavil is a good choice and may help with anxiety and sleep for sure. Once again...stay low and go slow. guage for yourself. Elavil wont usually work as an antidepressant or for anxiety until you hit 50mgs, but people with fibro sometimes need less. I advice 5mgs HS and go up every few days by 5-10mgs. Daytime drowsiness is an issue. Try the Benadryl at night, it should help with your jumpiness along with xanax....dont take during the day and dont take with the elavil, until you know how it effects you. I don't like Prozac, except for people with personality disorders. Which I doubt you have. I am no pyschiatrist.....but should be. LOL
    Elavil doesn't produce anxiety like prozac. If all else fails and you can stand a restricted diet Nardil has miracle stories! Good Luck..
  6. fibrorebel

    fibrorebel New Member

    Sure appreciate it as I have said I don't have much experience with what is drug-induced and what is anxiety-due to D.D.-induced. I am almost at the point of not wanting to take anything and see what is what, ya know what I mean? No, at this point I don't have a psychosis, though sometimes wonder lol. It still astounds me how we can look so normal on the outside (got hit on by a bunch of teenage guys today) and have so much hellish chaos going on in our bodies. I joke that I was a victim of the body-snatchers
    but it just does seem so sudden that this illness really clamps down on us.
    P.S. You had mentioned that perhaps you should be a psychiatrist...just my opinion but perhaps you should consider being one of the great new docs of the future that focus on the body-mind-spirit connection. When you think of all the areas that you have been dealing with lately(I am going by your posts only) it is almost as if that is exactly what you are being prepared for....Hmmmm. Thanks again for your suggestions, will have to print it out so as it doesn't get lost in fibro-fog. love, Rebel